Confused

by Rob
(Texas, USA.)

My girlfriend was diagnosed with PCOS last June and put on BC and metformin. She took these June and July with horrible side effects. After the 2 months, she quit. Right away her hair started to fall out, her leg had pain from her rear to her foot and her period disappeared. We found Ovistal and her period returned after two months. Her hair continued to fall for six months, she has lost half her hair.

We found this site and started Progesterone cream this last month. First week we did one pump in morning and one pump at night. Within 1 hour of the first application her leg pain went away after 6 months. Great! We tried to go up to two pumps in morning and two at night. Not good results, she got insomnia and cystic acne so we went back down to just the one in a.m. And one in p.m..

After the first two weeks her hair stopped falling thank god. This was 14 to 28 of cycle so we stopped for menses. It did not come. Eight days off cream to get period and never came. We worked so hard to restore it with Ovistal now it stopped again. Also, after the days off cream her hair started falling again.

After doing some more reading we decided to use cream everyday for two to three months straight with or without period, is that right?

Is the one pump in morning and one at night ok? It's working great without side effects, but it's only 22mg each application.

She is only 26 and had no problems at all when diagnosed with PCOS, at all. Her "treatment" of BC and metformin started all these horrible side effects and created havoc in our lives. Leg pain, stopped working, Hair falling out, Insomnia, Mood swings. Hard year, really hard year.

Comments for Confused

Click here to add your own comments

Mar 10, 2020
Confused
by: Joy

Hi Rob

I am so pleased that your girlfriend stopped taking birth control. All drug based Contraceptives have a potential to cause harm. BC would also add to Estrogen Dominance symptoms. Metformin can cause a B12 deficiency, see here.

Progesterone can cause symptoms to become worse when first using it. It can take 2-6 months before the body adjusts. The How to use Progesterone Cream page will explain in more detail. Between 100-200mg is needed. Please consider using a good organic cream such as Natpro, it delivers 50mg per pump. The cream that she is currently using is not giving her enough progesterone. I also suggest that she continues to use progesterone every day with no breaks until symptoms have improved and her cycle has returned to normal, she can then use progesterone by following her cycle.

You might also like to read the Hair Loss and PCOS pages.


Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...